Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Why is my child suffering from fever even after giving tylenol?

Feb 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 3176 Questions
my 3 year old grandson has had a temperature for 6 days. Tylenol brings it down for a few hours but then it goes back up. he also has a cough and runny nose. was taken to the doctor on Tues but he said that to just keep giving him Tylenol .
Posted Wed, 12 Feb 2014 in Child Health
Answered by Dr. E Venkata Ramana 3 hours later
Brief Answer: consult the doctor for follow up evaluation Detailed Answer: Hi, Thank you for your query on Healthcare Magic. The doctor might have thinking the child's fever could be due to a viral fever, hence he advised to continue only Tylenol for fever. Continue Tylenol for fever as advised, give soft diet and plenty of oral fluids to maintain the hydration of the child. Monitor the child activity, hydration status and temperature at regular intervals. As the fever is for 6 days, I suggest you to do investigations to know the cause for fever with the advice of the Pediatrician. The common causes for fever are upper respiratory tract infections (bacterial or viral), malaria, typhoid fever, urine infection and viral fevers. Investigations like complete blood picture, smear for malaria, widal test, throat swab and complete urine examination will help to know the cause of fever and guide the line of treatment. If the cause for fever is a bacterial infection, a course of antibiotic is needed in addition to Tylenol. Therefore I suggest you to consult the Pediatrician for re -examination and investigations to know the cause for fever if the fever is persisting. Hope I have answered your query, if you have any clarification please let me know. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor